Alert archive / Ohio / Gale Warnings in 2014

Gale Warning 8, NWS Cleveland, OH

February 22, 2014

NWS Cleveland, OH issued this gale warning at Feb 22, 2014, 4:24 AM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 22, 2014, 4:24 AM EST (09:24 UTC)
Expired
Feb 22, 2014, 7:00 PM EST
In force
15 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

733 
WHUS71 KCLE 220924
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
424 AM EST SAT FEB 22 2014

LEZ061-169-221730-
/O.NEW.KCLE.GL.W.0008.140222T0924Z-140222T2100Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
424 AM EST SAT FEB 22 2014

...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 

* WINDS: SOUTHWEST WINDS WILL INCREASE TO 35 KNOT GALES THIS
  MORNING AND WILL SHIFT TO THE WEST THIS AFTERNOON. WINDS WILL
  DECREASE TO 20 TO 25 KNOTS BY THIS EVENING.

* WAVES: THE LAKE IS MOSTLY ICE COVERED BUT THE WINDS WILL CREATE
  RIDGING...RAFTING AND MOVEMENT OF THE ICE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT 
OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$
2 follow-up statements
211 
WHUS71 KCLE 221721
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1221 PM EST SAT FEB 22 2014

LEZ061-169-222100-
/O.CON.KCLE.GL.W.0008.000000T0000Z-140222T2100Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1221 PM EST SAT FEB 22 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 

* WINDS: WEST GALES TO 35 KNOT GALES WILL CONTINUE THROUGH THE
  AFTERNOON. WINDS WILL DECREASE TO 20 TO 25 KNOTS BY THIS
  EVENING.

* WAVES: THE LAKE IS MOSTLY ICE COVERED BUT THE WINDS WILL 
  CREATE RIDGING...RAFTING AND MOVEMENT OF THE ICE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$
162 
WHUS71 KCLE 222051
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
351 PM EST SAT FEB 22 2014

LEZ061-169-230000-
/O.EXT.KCLE.GL.W.0008.000000T0000Z-140223T0000Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
351 PM EST SAT FEB 22 2014

...GALE WARNING NOW IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 7 PM EST THIS EVENING. 

* WINDS: WEST GALES TO 35 KNOT GALES WILL CONTINUE INTO THE
  EVENING. WINDS WILL DECREASE TO 20 TO 25 KNOTS BY MIDNIGHT.

* WAVES: THE LAKE IS MOSTLY ICE COVERED BUT THE WINDS WILL 
  CREATE RIDGING...RAFTING AND MOVEMENT OF THE ICE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this gale warning went out at Feb 22, 4:03 AM EST, 21 minutes earlier.

Area forecast discussion, Feb 22, 4:03 AM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
403 AM EST SAT FEB 22 2014

.SYNOPSIS...
A WEAK COLD FRONT WILL MOVE ACROSS THE AREA TODAY. A WEAK IMPULSE
WILL MOVE ALONG THE FRONT TONIGHT AS IT SLOWLY SAGS SOUTH INTO
SOUTHERN OHIO. A RIDGE WILL BE BUILDING INTO THE OHIO VALLEY
TONIGHT AND REMAIN ACROSS THE REGION THROUGH THE MIDDLE OF THE
WEEK. HOWEVER...A WEAK TROF WILL TRY TO MOVE THROUGH ON TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A WEAK COLD FRONT WILL MOVE ACROSS THE AREA MAINLY THIS MORNING.
SOME CLOUDS AND MAINLY FLURRIES OR EVEN SPRINKLES WERE ASSOCIATED
WITH IT. MUCH OF THE DAY WILL BE PARTLY CLOUDY. THE HIGHS ARE
TOUGH USED A BLEND OF GUIDANCE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
AN IMPULSE WILL MOVE ALONG THE FRONT TONIGHT AS IT SAGS SOUTH INTO
SOUTHERN OHIO. THE MODELS ARE TRYING TO INDICATE A THREAT OF SOME
LIGHT PRECIPITATION. IT COULD EVEN BE SOME RAIN AND SNOW IN THE
EVENING...BEFORE BECOMING ALL SNOW. THE BEST CHANCE IS MORE INLAND
LOCATIONS. INCREASED THE POPS TO LIKELY IN THAT AREA. IF THE SNOW
ACCUMULATES IT COULD BE UP TO AN INCH.

SOME LIGHT SNOW COULD LINGER IN THE SOUTHERN COUNTIES SUNDAY
MORNING AS THE RIDGE STARTS BUILDING IN. SOME LAKE EFFECT SNOW
SHOWERS COULD DEVELOP SUNDAY NIGHT INTO MONDAY WITH THE LAKE AND
850 MB TEMPERATURE DIFFERENCE NEAR 20C. A TROF ALOFT AND ANOTHER
COLD FRONT WITH ANOTHER SHOT OF COLD AIR MAY CAUSE SOME SNOW
MONDAY NIGHT INTO TUESDAY NIGHT ACROSS THE ENTIRE FORECAST AREA.

USED A BLEND OF GUIDANCE FOR THE TEMPERATURE FORECAST.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
HIGH CONFIDENCE IN BELOW NORMAL TEMPERATURES DURING THE EXTENDED
PORTION OF THE FORECAST. AN ARCTIC COLD FRONT WILL PUSH SOUTH ACROSS
THE AREA ON WEDNESDAY WITH TEMPERATURES STRUGGLING TO REACH THE
TEENS. HAVE INCLUDED SCATTERED SNOW SHOWERS WITHIN THE LOW LEVEL
CYCLONIC FLOW. MODELS SHOW A DEEP TROUGH LOCATED OVER NORTH AMERICA
ON THURSDAY WITH MID LEVEL HEIGHTS STARTING TO RECOVER TOWARDS
FRIDAY AS THE TROUGH PIVOTS NORTHEAST TOWARDS NOVA SCOTIA. THERE IS
SOME UNCERTAINTY IN TIMING PIECES OF ENERGY SLIDING SOUTH FROM THE
ARCTIC AND THE ASSOCIATED FLUCTUATION OF THE LOW LEVEL BAROCLINIC
ZONE DURING THIS TIME. GENERAL TREND WILL BE TO MAINTAIN VERY
COLD TEMPERATURES THROUGH THURSDAY WITH GRADUAL MODIFICATION INTO
NEXT WEEKEND.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
DRY AIR ACROSS THE AREA HOWEVER A DEVELOPING IMPULSE MOVING
THROUGH ILLINOIS WILL BRING INCREASING MID CLOUD ACROSS THE AREA
OVERNIGHT. THIS MOVES OUT EARLY SATURDAY HOWEVER A DEVELOPING
COLD FRONT WILL AGAIN FOCUS INCREASING MOISTURE ACROSS THE AREA
SATURDAY AFTERNOON. STILL...LOOKING FOR PRIMARILY VFR CONDITIONS
ALTHOUGH PERIOD OF BKN-OVC CIGS AROUND 5KFT WILL LIKELY OCCUR.
EXPECTING NRN LOCATIONS DROPPING TO MVFR LATE EVENING/OVERNIGHT
SATURDAY NIGHT AS A FRONT DROPS ACROSS THE AREA

.OUTLOOK...SOME NON-VFR POSSIBLE SUNDAY AND MAYBE SNOW BELT ON
MON.

&&

.MARINE...
HAVE ISSUED ANOTHER GALE WARNING FOR EASTERN END OF LAKE ERIE IN
PENNSYLVANIA AND NEW YORK OPEN WATERS WHERE WINDS WILL INCREASE
THROUGH MID-DAY. A TROUGH WILL SET UP OVER THE LAKE THIS MORNING
WITH COLDER AIR SETTLING SOUTH ACROSS THE LAKE. ALTHOUGH MIXING
DEPTHS NEVER GET VERY HIGH...THE COMBINATION OF 925MB WINDS AROUND
45 KNOTS AND CONVERGENCE TOWARDS THE EAST END OF THE LAKE WILL
RESULT IN WINDS NEAR 35 KNOT GALES. WINDS WILL START TO DECREASE
DURING THE AFTERNOON AS LOW PRESSURE PULLS AWAY TO THE NORTH AND THE
GRADIENT RELAXES.

A RIDGE WILL BUILD OVER THE LAKE TONIGHT WITH WINDS DECREASING TO 15
KNOTS OR LESS. THE NEXT PUSH OF COLD AIR WILL MOVE SOUTH OVER THE
LAKE LATE SUNDAY WITH WINDS RAMPING UP TO 20-25 KNOTS ON MONDAY.
THIS WILL BE FOLLOWED BY AN ARCTIC COLD FRONT ON WEDNESDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...GALE WARNING UNTIL 4 PM EST THIS AFTERNOON FOR LEZ061-169.

&&

SYNOPSIS...KIELTYKA
NEAR TERM...KIELTYKA
SHORT TERM...KIELTYKA
LONG TERM...KEC
AVIATION...TK
MARINE...KEC
Hazardous weather outlook, Feb 21, 7:21 PM EST, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
721 PM EST FRI FEB 21 2014

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-230030-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
721 PM EST FRI FEB 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT.

ICE JAM FLOODING WILL CONTINUE TO BE A THREAT THROUGH SATURDAY
ALONG MANY STREAMS AND RIVERS AROUND THE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-230030-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
721 PM EST FRI FEB 21 2014

...GALE WARNING IN EFFECT UNTIL 1 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 9:31 PM ESTRiver Flood WarningCLESandusky15 hr
Feb 21, 10:46 PM ESTAreal Flood AdvisoryCLECrawford12 hr
Feb 21, 10:56 PM ESTAreal Flood AdvisoryCLEErie, Lorain12 hr
Feb 22, 1:09 AM ESTFlash Flood WarningCLEErie, Lorain6 hr
Feb 22, 2:00 AM ESTAreal Flood WarningCLEErie, Huron19 hr
Feb 22, 6:55 AM ESTAreal Flood WarningCLEErie, Lorain9 hr
Feb 22, 7:14 AM ESTAreal Flood WarningCLESandusky4 hr
Feb 22, 11:09 AM ESTAreal Flood AdvisoryCLESandusky8 hr
Feb 22, 12:01 PM ESTAreal Flood WarningCLELucas, Wood10 hr
Feb 22, 3:40 PM ESTRiver Flood WarningCLETrumbull15 hr
Feb 22, 3:53 PM ESTFlash Flood WarningCLEErie, Lorain24 hr
Feb 22, 4:36 PM ESTAreal Flood WarningCLELake12 hr
Feb 22, 4:17 PM ESTAreal Flood WarningCLECrawford24 hr

Nearby

Gale Warnings in Ohio, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.